Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can therapy be simplified in the future?
May 20, 2006

Good morning - i was wondering...I was diagnosed with HIV back in 2003/April with a CD4 of 700 and a low viral load - a year later i was admitted to hospital with Kaposi, Mac and PCP - a skyrocketed viral load and a CD4 of 40. No one has any idea how or why even the HIV specialist in my area (Vancouver B.C) - after getting over the PCP i went thru a denial stage and tried to live without the help of meds and lasted another 6 months however was admitted again to hospital with severe PCP and a zero CD4. Now 2 years later i have a CD4 of 250 and an undetectable viral load. I do not mind the meds as i have always taken many vitamins on a daily basis whats 5 more pills? I really feel normal and am very healthy. Now, my question is: If a better regimen comes thru the pipeline (less pills) - am i able to switch? What if one day they have a regimen of 1 pill a week - can i switch? Find a cure people!! I want to thank-you for your hard work - i appreciate it this site!

Patrick

Response from Dr. Pierone

Hello and thanks for posting.

I am glad to hear that you are doing well on therapy after enduring a course of rapid disease progression.

If a better regimen comes through the pipeline you are able to switch. We simplify and adjust drug combinations all the time in response to newer and better agents. Indeed, it is the rare patient who remains on a circa 1996 regimen of AZT, 3TC, and Crixivan.

I like the idea of one pill once a week and I certainly share your sentiments about the need for a cure!



Previous
Trizivir vs combivir
Next
Changing regmen from Crixivan

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement